Hypoglycaemia: A little known effect of Venlafaxine overdose - Archive ouverte HAL Accéder directement au contenu
Article Dans Une Revue Clinical Toxicology Année : 2012

Hypoglycaemia: A little known effect of Venlafaxine overdose

, , , (1) ,
1
Marie-Catherine Francino
  • Fonction : Auteur
Marie Deguigne
  • Fonction : Auteur
Julie Badin
  • Fonction : Auteur
Dominique Perrotin
  • Fonction : Auteur

Résumé

We report the case of a 39-year-old woman who presented with serotonin syndrome and hypoglycaemia likely due to intoxication with a very high dose of venlafaxine. This case of venlafaxine-associated hypoglycaemia was treated first by glucose perfusion, but despite large doses, hypoglycaemia recurred. Blood glucose normalized after injection of octreotide, eliminating the need for hypertonic glucose. Octreotide has been shown to decrease glucose requirements and the number of hypoglycaemic episodes in patients with sulfonylurea-induced hypoglycaemia but, to our knowledge, its ability to resolve hypoglycaemic episodes due to massive venlafaxine overdose has not yet been described.

Fichier non déposé

Dates et versions

hal-03332279 , version 1 (02-09-2021)

Identifiants

Citer

Marie-Catherine Francino, Marie Deguigne, Julie Badin, Alain Turcant, Dominique Perrotin. Hypoglycaemia: A little known effect of Venlafaxine overdose. Clinical Toxicology, 2012, 50 (3), pp.215 - 217. ⟨10.3109/15563650.2012.660696⟩. ⟨hal-03332279⟩

Collections

UNIV-ANGERS
7 Consultations
0 Téléchargements

Altmetric

Partager

Gmail Facebook Twitter LinkedIn More